MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0312-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 111.5 cm from the proximal end and had additional bends on the proximal shaft.The embolization coil was detached from the pusher assembly within the introducer sheath.The introducer sheath was ovalized approximately 6.5 and 7.5 cm from its distal tip, and the embolization coil was damaged within the introducer sheath.The embolization coil distal tip was at the introducer sheath distal tip.Conclusions: evaluation of the returned ruby coil confirmed a pusher assembly kink.If the device is retracted from its packaging hoop at an extreme angle, damage such as a kink may occur.Subsequently, if the kinked device is advanced against resistance, the kink may worsen.Further evaluation revealed that the introducer sheath was ovalized in two locations on the distal shaft and the embolization coil was detached from the pusher assembly within the introducer sheath and was damaged at the ovalized location on the introducer sheath.This damage was likely incidental to the reported complaint and may have occurred after removal of the device from the procedure.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the geniculate artery using ruby coils and lantern delivery microcatheter (lantern).During the procedure, the pusher assembly of the ruby coil was found to be slightly bent upon removal from the dispenser hoop.Subsequently, while advancing the ruby coil into the lantern, the pusher assembly of the ruby coil bent in half; therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10995157
Report Number3005168196-2020-02245
Device Sequence Number3548623
Product Code HCG
UDI-Device Identifier00814548018553
UDI-Public00814548018553
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0312-B
Device Catalogue NumberRBY2C0312
Device Lot NumberF88310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005